Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TrevorB

A few questions about accutane.

So I get accutane on Monday and right now I'm trying to find out as much as possible about it so that I'm prepared. I'm aware of the dry lips part but I always carry around lip chap anyways. I also have a few questions that I wanted to get a for sure answer to, if anyone knows please tell me.

Questions:

1. Is it okay to take biotin supplements while on accutane? I've never really taken them before but I've been wanting to since my hair has been drying out and becoming somewhat brittle, not to mention I've heard accutane can make the matter worse. (This may be a stupid question, but I'd like to know)

2. What is a the best moisturizer to use on my skin while on accutane? I wear concealer and foundation to cover my acne, but my skin usually gets really oily and that was my concern, but considering accutane dramatically reduces the oil production I'm thinking it will make my skin look dry and flaky.

I'll be asking the derm some questions such as these too but I'd like your guy's opinions too. Any other advice/recommendations about what I should do/use while on accutane would be greatly appreciated. :)

Share this post


Link to post
Share on other sites
So I get accutane on Monday and right now I'm trying to find out as much as possible about it so that I'm prepared. I'm aware of the dry lips part but I always carry around lip chap anyways. I also have a few questions that I wanted to get a for sure answer to, if anyone knows please tell me.

Questions:

1. Is it okay to take biotin supplements while on accutane? I've never really taken them before but I've been wanting to since my hair has been drying out and becoming somewhat brittle, not to mention I've heard accutane can make the matter worse. (This may be a stupid question, but I'd like to know)

2. What is a the best moisturizer to use on my skin while on accutane? I wear concealer and foundation to cover my acne, but my skin usually gets really oily and that was my concern, but considering accutane dramatically reduces the oil production I'm thinking it will make my skin look dry and flaky.

I'll be asking the derm some questions such as these too but I'd like your guy's opinions too. Any other advice/recommendations about what I should do/use while on accutane would be greatly appreciated. :)

Hey there, good luck with starting out!

1. Yes Biotin supplements are fine and I find them to help a little bit. Your hair will definitely get more dry, so it's your call on washing it all the time. I have longer hair for a guy so managing it is a but more annoying since it gets more dry and afro-like after I shampoo. Biotin should help though. I take just 1 5000mcg caplet a day. Zinc also helps in this department for skin/hair as well, so as long as it doesn't have any (or very little) vitamin A you should look into it.

2. I have tried Cerave and Cetaphil, and I find that either works fairly well, but I think my cetaphil prevents flaking a bit more. I have been on Accutane for 3 weeks and it dried my skin out quickly. It is dry and flaky, but at the moment I prefer it over really nasty oily skin. I'd say try cetaphil or cerave, I find either to work well. Don't shower in too warm of water though, so your skin doesn't peel and get more fragile. I find that I am definitely flaky in the morning and once I'm up for longer my skin is producing a bit more oil so the flakiness subsides a little.

As far as for lips, using aquaphor really works great because it heals the lips quickly and stops the cracking. Normal chapsticks are okay, but they don't offer quite as much for repairing. Maybe look into fish oil also, because it can help ease joint pain which accutane can sometimes cause. Drink a lot of water, and expect a dry nose. You might get nosebleeds so just be aware if that happens it's because of the dryness. Anyway I hope all goes smoothly on your first days and let me know if you want anymore help! :)

Share this post


Link to post
Share on other sites

Hey Trevor, good luck on your course. Biotin should be fine to take, I asked my derm about it....I currently take 1000mcg per day, but also have some 5000mcg tablets I may switch to if I start noticing issues with my hair.

I second Volcoms suggestions on moisturizers, those seem to be popular choices recommended by a lot of derms and are gentle. You may want to get the Cetaphil with SPF for daytime since you need to protect yourself from getting sunburnt.

Drink a lot of water to keep yourself hydrated too!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×